Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 91, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jul 17, 2006, 5:50 PM CDT for Jefferson County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2006, 5:50 PM CDT (22:50 UTC)
- Expired
- Jul 17, 2006, 6:45 PM CDT
- In force
- 55 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Jefferson County, TX
The radar
The Lake Charles radar (KLCH), 92 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3599 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 642 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 172252 SVRLCH TXC245-172345- /O.NEW.KLCH.SV.W.0091.060717T2250Z-060717T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 550 PM CDT MON JUL 17 2006 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFFERSON COUNTY IN SOUTHEAST TEXAS * UNTIL 645 PM CDT * AT 546 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES EAST OF HAMSHIRE... AND WAS MOVING SOUTHWEST AT 15 MPH. * THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR... SEA RIM STATE PARK BY 605 PM CDT SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 2989 9401 2996 9420 2957 9436 2971 9392 $$ ERICKSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 3:55 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jul 17, 3:55 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
355 PM CDT MON JUL 17 2006
.UPDATE...
UPDATED THE GRID AND INLAND ZONE FORECAST TO BUMP UP THE POPS TO
40% AND ADD SVR WORDING TO THE SE TX/S LA ZONES...WITH THE
GREATEST THREAT OF SVR WX SOUTH OF US HWY 190 NOW.
DML
&&
.PREV DISCUSSION... (ISSUED 313 PM CDT MON JUL 17 2006)
DISCUSSION...
HIGH PRESSURE AT THE SURFACE AND ALOFT OVER THE CENTRAL AND
SOUTHERN U.S. WILL MAINTAIN ITS INTENSITY THROUGH AT LEAST WED.
THIS COMBINED WITH OFFSHORE WATER TEMS IN THE UPPER 80S...IS
KEEPING NIGHTTIME LOW IN THE MID/UPPER 70S...AND DEWPOINTS IN THE
LOWER/MID 70S INLAND. THIS COUPLED WITH THE MID/UPPER 90S
EXPERIENCED THIS AFTERNOON AND EXPECTED AGAIN TOMORROW WARRANTED
THE ISSUANCE OF A HEAT ADVISORY THROUGH TUE EVENING.
ALSO BREAKING OUT IS SCT STRONG TSRA ACROSS CENTRAL AND SOUTHERN
LA THIS AFTERNOON...WITH A FEW OF THEM POSSIBLY REACHING SEVERE
LIMITS BEFORE THE AFTERNOON IS OVER. AFTERNOON SCT CONVECTION CAN
BE EXPECTED ONCE AGAIN TUE & WED.
BY THU...AN UPPER LEVEL LOW IS EXPECTED TO FORM AND MOVE EAST
ACROSS THE NORTHERN GULF AND PARK OVER C TX BY THE WEEKEND...PLACING
MOST OF THE AREA IN THE MOIST SOUTHERLY FLOW. FOR THIS...GOING
WITH AT LEAST 50% DURING THE DAYTIME FOR SAT-MON TIME FRAME.
DML
MARINE...
WEAK HIGH PRESSURE OVER THE REGION WILL RESULT IN LIGHT WINDS AND
SEAS THROUGH THURSDAY...PICKING UP A BIT BY THE WEEKEND AS THE
BERMUDA HIGH BEGINS TO RIDGE WEST ACROSS THE EASTERN GULF. AN
UPPER LEVEL LOW IS EXPECTED TO BRING AN INCREASED CHANCE OF
SHOWERS AN THUNDERSTORMS FOR FRIDAY INTO THE WEEKEND.
DML
AVIATION...
VCTS ALL SITES THIS AFTERNOON WITH TEMPO 1 1/2 SM TSRA BR EXPECTED
THIS AFTERNOON AT LCH...LFT FOR ONGOING CONVECTION ACROSS S LA.
THIS WILL END ABRUPTLY AFTER SUNSET...LEAVING VFR CONDITIONS
THROUGHOUT THE NIGHT.
DML/JR
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...HEAT ADVISORY UNTIL 7 PM TUESDAY FOR THE FOLLOWING ZONES:
ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...
CAMERON...EVANGELINE...IBERIA...JEFFERSON DAVIS...
LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST.
MARY...UPPER ST. MARTIN...VERMILION...AND VERNON.
TX...HEAT ADVISORY UNTIL 7 PM TUESDAY FOR THE FOLLOWING ZONES:
HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.
&&Hazardous weather outlook, Jul 17, 3:17 AM CDT, 14 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 317 AM CDT MON JUL 17 2006 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-180830- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 317 AM CDT MON JUL 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TONIGHT HOT TODAY WITH THE HEAT INDICES RANGING FROM 103 TO 107 BY THE AFTERNOON HOURS. THE HEAT INDEX WILL REMAIN ABOVE THE CENTURY MARK THROUGH 5 PM. A FEW THUNDERSTORMS THIS AFTERNOON WILL COOL OFF SOME LOCATIONS WITH RAINFALL TOTALS EXPECTED TO BE LESS THAN TWO INCHES IN HEAVIER STORMS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY IT LOOKS TO BE HOT THROUGH SUNDAY WITH A FEW AFTERNOON THUNDERSTORMS POPPING UP DURING THE FORECAST PERIOD. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 17, 2:44 PM CDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 244 PM CDT MON JUL 17 2006 LAZ041-172045- CALCASIEU- INCLUDING THE CITY OF...LAKE CHARLES 244 PM CDT MON JUL 17 2006 ...STRONG THUNDERSTORMS MOVING ACROSS CALCASIEU PARISH... AT 140 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SMALL CLUSTER OF STRONG THUNDERSTORMS FROM JUST SOUTH OF DE QUINCY TO MOSS BLUFF MOVING SOUTH AT 15 MPH. THESE THUNDERSTORMS WILL REACH THE SULPHUR AND CENTRAL PORTIONS OF LAKE CHARLES BY 3 PM...AND THE CARLYSS TO LAKE CHARLES REGIONAL AIRPORT BY 315 PM. THESE THUNDERSTORMS WILL PRODUCE WIND GUSTS AROUND 35 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH RATES AROUND 1 TO 2 INCHES PER HOUR. THE HEAVY RAINFALL WILL REDUCE VISIBILITIES ON ROADWAYS TO BELOW 1 MILE AND CAUSE HYDRO-PLANING. RUA
Special weather statement, Jul 17, 4:52 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 452 PM CDT MON JUL 17 2006 LAZ030-031-172300- BEAUREGARD-ALLEN- INCLUDING THE CITIES OF...DERIDDER...OAKDALE 452 PM CDT MON JUL 17 2006 ...STRONG THUNDERSTORMS MOVING ALONG THE ALLEN AND BEAUREGARD PARISH BORDER... AT 448 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATE A STRONG THUNDERSTORM BETWEEN DRY CREEK AND MITTIE MOVING SOUTHWEST AT 15 MPH. THIS THUNDERSTORM WILL MOVE TO THE LONGVILLE AND REEVES AREAS BY 530 PM. WIND GUSTS TO 40 MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH RATES BETWEEN 1 AND 2 INCHES PER HOUR WILL ACCOMPANY THIS THUNDERSTORM. RUA
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 3:26 PM CDT | Severe Thunderstorm Warning | LCH | Jasper | 49 min |
| Jul 17, 5:13 PM CDT | Severe Thunderstorm Warning | LCH | Jefferson | 32 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.